Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Wichita, KS

April 13, 2014Chase County, Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2014, 3:02 PM CDT for Chase County, Greenwood County, Woodson County, Kansas. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 3:02 PM CDT (20:02 UTC)
Expired
Apr 13, 2014, 4:00 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Chase County, KS, Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 108 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 3:20 PM CDTTSTM WND GST 60Madison, KS
Apr 13, 3:53 PM CDTTSTM WND GST 70Yates Center, KS
Apr 13, 3:56 PM CDTTSTM WND GST 603 E Yates Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS53 KICT 132002
SVRICT
KSC017-073-207-132100-
/O.NEW.KICT.SV.W.0034.140413T2002Z-140413T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  NORTHERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 258 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF MADISON TO 9 MILES WEST OF HAMILTON
  TO 9 MILES NORTHWEST OF EUREKA...AND MOVING EAST AT 35 MPH.

  HAZARD...70 MPH WINDS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...HAMILTON...MADISON...NEOSHO FALLS...EUREKA AIRPORT
  AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3784 9563 3784 9653 3802 9641 3821 9645
      3821 9635 3818 9635 3818 9596 3804 9595
      3804 9552 3800 9552
TIME...MOT...LOC 2001Z 270DEG 29KT 3812 9631 3802 9629
          3792 9635

HAIL...1.00IN
WIND...70MPH

$$

ES
2 follow-up statements
024 
WWUS53 KICT 132023
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT SUN APR 13 2014

KSC017-073-207-132100-
/O.CON.KICT.SV.W.0034.000000T0000Z-140413T2100Z/
GREENWOOD KS-CHASE KS-WOODSON KS-
323 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WOODSON...SOUTHEASTERN CHASE AND NORTHERN GREENWOOD COUNTIES UNTIL
400 PM CDT...

AT 320 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO HAMILTON...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WINDS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
YATES CENTER...NEOSHO FALLS AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING 60 MPH WINDS ACROSS NORTHERN 
GREENWOOD COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3784 9563 3784 9653 3802 9641 3821 9645
      3821 9635 3818 9635 3818 9596 3804 9595
      3804 9552 3800 9552
TIME...MOT...LOC 2022Z 270DEG 29KT 3812 9609 3802 9607
          3792 9614

HAIL...<.75IN
WIND...60MPH

$$

ES
229 
WWUS53 KICT 132037
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SUN APR 13 2014

KSC017-073-132047-
/O.CAN.KICT.SV.W.0034.000000T0000Z-140413T2100Z/
GREENWOOD KS-CHASE KS-
337 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE AND
NORTHERN GREENWOOD COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3784 9563 3784 9596 3795 9596 3804 9596
      3804 9595 3804 9552 3800 9552
TIME...MOT...LOC 2037Z 270DEG 29KT 3812 9594 3802 9592
          3792 9599

$$

KSC207-132100-
/O.CON.KICT.SV.W.0034.000000T0000Z-140413T2100Z/
WOODSON KS-
337 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WOODSON COUNTY UNTIL 400 PM CDT...

AT 334 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRIDLEY TO 6 MILES SOUTHWEST OF GRIDLEY TO 9 MILES
SOUTHEAST OF HAMILTON...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WINDS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
YATES CENTER AND NEOSHO FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3784 9563 3784 9596 3795 9596 3804 9596
      3804 9595 3804 9552 3800 9552
TIME...MOT...LOC 2037Z 270DEG 29KT 3812 9594 3802 9592
          3792 9599

HAIL...<.75IN
WIND...60MPH

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:40 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 13, 12:40 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT SUN APR 13 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 347 AM CDT SUN APR 13 2014

THE MAIN STORM SYSTEM IS STILL SITTING OFF OVER THE FOUR CORNER
REGION WITH AN ARM OF THE PV ANOMALY EXTENDING ACROSS KANSAS.
THIS ARM HELPED TO FIRE THE ACTIVITY ON THE FRONT SATURDAY
EVENING. MOISTURE TRANSPORT THIS MORNING IN AN ABUNDANTLY RICH
AIRMASS HAS CAUSED THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS.
THE FRONT BISECTS THE FORECAST AREA FROM SALINA SOUTHWEST TO SOUTH
OF GREAT BEND. THIS FRONT WILL BE THE FOCUS FOR WEATHER TODAY.

BILLINGS WRIGHT

&&

.UPDATE...
ISSUED AT 1127 AM CDT SUN APR 13 2014

STILL LOOKING LIKE SCATTERED STRONG/SEVERE STORMS ARE A GOOD BET
THIS AFTERNOON...MAINLY AS EARLY AS 1-2PM...GENERALLY ALONG/EAST
OF A LINE EXTENDING FROM WELLINGTON TO WICHITA TO HILLSBORO...AS A
STRONG COLD FRONT BLASTS SOUTHEAST. CURRENT CLOUDS ARE INHIBITING
STRONG SURFACE HEATING AND ASSOCIATED SFC-BASED INSTABILITY...BUT
STEEP MID-LEVEL LAPSE RATES AND SOME HEATING WILL LIKELY
CONTRIBUTE UP TO 2000 J/KG OF MLCAPE BY PEAK HEATING AHEAD OF THE
FRONT. CLOCKWISE TURNING HODOGRAPHS SUGGESTS UPDRAFT ROTATION IS
LIKELY...ESPECIALLY AT THE ONSET OF CONVECTIVE INITIATION. THIS
WILL SUPPORT LARGE HAIL (GOLFBALL-TENNIS BALL SIZE)...ALTHOUGH
LACK OF STRONG MID-LEVEL FLOW AND ASSOCIATED 700-500MB SHEAR
SHOULD PREVENT GIANT HAIL FROM OCCURRING. ACTIVITY SHOULD TEND TO
GO LINEAR FAIRLY QUICKLY GIVEN STRONG FRONTAL FORCING...DEEP LAYER
SHEAR LARGELY ORIENTED PARALLEL TO BOUNDARY...AND FLOW ALOFT
TENDING TO BACK WITH HEIGHT. ONCE CONVECTION GOES LINEAR...HAIL
SIZE WILL TEND TO DECREASE...WITH QUARTER-GOLFBALL SIZE HAIL AND
60-70 MPH WINDS POSSIBLE. THINKING ALL ACTIVITY WILL EXIT
SOUTHEAST KS BETWEEN 7-9 PM. FURTHERMORE...CANNOT RULE OUT AN
ISOLATED TORNADO...ESPECIALLY INITIALLY THIS AFTERNOON...BUT
TORNADO THREAT SHOULD DECREASE ONCE ACTIVITY BEGINS TO MERGE AND
GO LINEAR.

ADK

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 347 AM CDT SUN APR 13 2014

THIS PERIOD REMAINS VERY ACTIVE WITH A VARIETY OF WEATHER TYPES TO
BRING HAZARDOUS WEATHER TO THE AREA. WILL BREAK THIS SECTION UP
BASED ON TYPE OF HAZARDOUS WEATHER VS. A NARRATIVE.

SEVERE WEATHER POTENTIAL:
THE SEVERE WEATHER THREAT HAS BEEN WELL FORECASTED THE PAST FEW
DAYS AND LITTLE HAS CHANGED REGARDING THE MAIN CONCERN.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT
ADVANCES SOUTHEASTWARD ACROSS THE AREA THIS AFTERNOON. THE LATEST
5Z HRRR SHOWS THUNDERSTORMS UNZIPPING ALONG THE FRONT AROUND
18-20Z JUST EAST OF WICHITA...ALONG THE KANSAS TURNPIKE. THINK
AREAS ALONG AND EAST OF WICHITA WILL HAVE THE BEST CHANCE FOR
THUNDERSTORMS IN AN UNSTABLE ATMOSPHERE. TEMPERATURES WILL SOAR
THIS AFTERNOON AND WITH 60+ DEWPOINTS...CAPES WILL BE BETWEEN
1500-2500 J/KG. THE CAPE COMBINED WITH ADEQUATE BULK SHEAR WILL
FOSTER SEVERE STORM GROWTH WITH LARGE DAMAGING HAIL THE PRIMARY
THREAT. HAIL GREATER THAN THE SIZE OF GOLF BALLS AND UP TO
BASEBALLS WILL BE POSSIBLE.

WIND POTENTIAL:
STRONG GUSTY NORTH WINDS WILL ACCOMPANY THE COLD FRONT THIS
AFTERNOON. A TIGHT PRESSURE GRADIENT WILL HELP WINDS EXCEED 30 MPH
WITH GUSTS UP TO 40-45 MPH. A WIND ADVISORY WAS INHERITED AND WE
EXPANDED IT FURTHER EAST AND SOUTH TO COINCIDE WITH GREATEST
PERCEIVED THREAT. ALSO EXTENDED THE WIND ADVISORY IN TIME TO 02Z
AS THE PRESSURE GRADIENT WILL NOT LET UP UNTIL CLOSE TO MORNING.
CONFIDENCE ON STRONGER WINDS PERSISTING PAST 02Z IS NOT HIGH...BUT
IF THEY DO COULD SEE ADVISORY EXTENDED IN TIME.

SNOW POTENTIAL:
THE GUIDANCE CONTINUES TO BE TREND COLDER WITH THE AIRMASS THAT IS
FOLLOWING TODAY'S COLD FRONT. THE VERTICAL COLUMN COOLS ENOUGH SUCH
THAT SNOW IS GOING TO BE POSSIBLE WITH SOME LIGHT ACCUMULATIONS
POSSIBLE. SOUNDINGS SHOW A PROFILE COMPLETELY BELOW ZERO FOR MUCH
OF THE FORECAST AREA AS THE COLDER AIR PUSHES SOUTHEAST...THUS
SNOW WILL DEVELOP DURING THE OVERNIGHT HOURS AND TRANSITION
SOUTHEASTWARD. THE LATEST NAM SHOWS ACCUMULATIONS OF UPWARDS OF
2-3 INCHES...BUT CONFIDENCE ON THOSE AMOUNTS OCCURRING IS LOW. DO
THINK THERE COULD BE SOME ACCUMULATIONS IN CENTRAL KANSAS...MAINLY
ON GRASSY SURFACES...BUT ALSO ON THE ROADWAYS IF THE RATE IS HIGH
ENOUGH. HOWEVER...ANY ACCUMULATION THAT DOES OCCUR WILL NOT LAST
VERY LONG...AS WARM SURFACE TEMPERATURES WILL CAUSE IT TO MELT
QUICKLY.

FREEZE POTENTIAL:
THE COLD AIR WILL MOVE INTO THE REGION TONIGHT...AND DOMINATE
MONDAY NIGHT/TUESDAY MORNING. HAVE ISSUED A FREEZE WATCH FOR
CENTRAL KANSAS FOR TONIGHT/MONDAY MORNING FOR TEMPERATURES THAT
WILL DROP BELOW 30 DEGREES. DESPITE THE STRONGER WINDS...COLD
TEMPS WILL BE A CONCERN FOR SENSITIVE VEGETATION. CONFIDENCE IN
THIS IS MEDIUM AND WENT THE WATCH ROUTE TO ALLOW LATER SHIFTS TO
ADJUST IF NEEDED. THE BIGGEST CONCERN...HOWEVER...IS FOR MONDAY
NIGHT/TUESDAY MORNING AS WIDESPREAD TEMPS BETWEEN 20-25 DEGREES
ARE EXPECTED. HAVE A FREEZE WATCH FOR THE WHOLE AREA AND
CONFIDENCE IS VERY HIGH THAT THIS WILL OCCUR. TAKE PRECAUTIONS TO
COVER ANY SENSITIVE VEGETATION.

TEMPERATURES:
TEMPERATURES WILL BE HIGH TODAY AHEAD OF THE FRONT WITH A NON-
DIURNAL CURVE. HOWEVER...THE COLD AIRMASS...CLOUDS AND
PRECIPITATION POSSIBILITIES WILL KEEP TEMPS COLD ON MONDAY.
CURRENTLY THINK HIGHS WILL STRUGGLE TO GET OUT OF THE 40S AND MAY
STRUGGLE TO GET OUT OF THE LOW 40S. IF THIS HAPPENS...RECORD COOL
HIGHS MAY BE BROKEN FOR MONDAY...SEE CLIMATE SECTION FOR MORE
INFORMATION.

BILLINGS WRIGHT

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 347 AM CDT SUN APR 13 2014

ZONAL FLOW WILL QUICKLY RETURN TO THE UPPER AIR PATTERN...WITH
BREEZY SOUTH WINDS ACROSS EASTERN KANSAS ON WEDNESDAY. THE NEXT
UPPER DISTURBANCE WILL APPROACH FOR THURSDAY DRAGGING A FRONT INTO
THE AREA. THIS WILL BE THE NEXT CHANCE FOR PRECIPITATION AND
ANOTHER COOLER AIRMASS. HAVE DROPPED MAX TEMPS FOR THURSDAY.
LITTLE IN THE WAY OF INSTABILITY...SO THINK THE PRECIPITATION WILL
MAINLY BE IN THE FORM OF RAIN. THIS SYSTEM WILL EXIT ON
FRIDAY...AND TEMPS WILL WARM INTO THE WEEKEND TO NEAR NORMAL.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN APR 13 2014

ANTICIPATE NUMEROUS SHOWERS/THUNDERSTORMS GENERALLY EAST OF I-135
THIS AFTERNOON...AS A STRONG COLD FRONT BLASTS SOUTHEAST ACROSS
THE REGION. STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE
HAIL AND STRONG/SEVERE ERRATIC WINDS. FRONT AND ASSOCIATED
THUNDERSTORMS SHOULD EXIT SOUTHEAST KS AROUND 00Z. IN WAKE OF THE
FRONT...VERY STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST...ALONG
WITH HIGH IFR TO LOW MVFR CIGS. AS MAIN UPPER SYSTEM PULLS
OUT OVERNIGHT...SHOULD EVEN SEE AREAS OF LIGHT SNOW DEVELOP FROM
WEST TO EAST LATER TONIGHT INTO MONDAY MORNING...WITH LIGHT
ACCUMULATIONS POSSIBLE ACROSS A GOOD CHUNK OF THE AREA.

ADK

&&

.FIRE WEATHER...
ISSUED AT 347 AM CDT SUN APR 13 2014

GRASSLAND FIRE DANGER IS VERY HIGH THIS AFTERNOON AND MONDAY
AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THE
MOST CONCERNING PERIOD IS THAT BEFORE THUNDERSTORMS DEVELOP. AFTER
THAT TIME...THE FIRE DANGER WILL DIMINISH. THE DRY AIR AIRMASS
WILL CAUSE EXTREME FIRE DANGER TO BE A CONCERN TUESDAY AND
WEDNESDAY WITH BREEZY SOUTH WINDS AND CURED FUELS.

BILLINGS WRIGHT

&&

.CLIMATE...
ISSUED AT 347 AM CDT SUN APR 13 2014

RECORD COOL HIGHS ARE POSSIBLE ON MONDAY APRIL 14TH, 2014

COOLEST HIGH RECORDS
WICHITA....45 DEGREES IN 1928
CHANUTE....47 DEGREES IN 1983
RUSSELL....44 DEGREES IN 1993
SALINA.....44 DEGREES IN 1993

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  34  43  24 /  40  40  50   0
HUTCHINSON      71  31  44  24 /  40  60  30   0
NEWTON          77  31  42  24 /  40  40  40   0
ELDORADO        78  33  42  25 /  60  40  50   0
WINFIELD-KWLD   82  36  44  25 /  60  40  40   0
RUSSELL         55  29  46  23 /  60  60  10   0
GREAT BEND      56  28  46  22 /  60  60  20   0
SALINA          66  31  46  23 /  50  60  20   0
MCPHERSON       70  30  44  24 /  50  60  20   0
COFFEYVILLE     79  38  45  26 /  80  50  50   0
CHANUTE         78  36  44  24 /  80  40  50   0
IOLA            75  36  43  24 /  80  40  50   0
PARSONS-KPPF    79  37  45  24 /  80  50  50   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
KSZ032-033-047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067-068-082-083-091-092.

FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR KSZ032-
033-047>051.

&&
Hazardous weather outlook, Apr 13, 1:15 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT SUN APR 13 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
115 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...GENERALLY EAST OF INTERSTATE 135. THE PRIMARY THREATS
WILL BE LARGE HAIL UP TO ABOUT GOLFBALL SIZE...AND 60 TO 70 MPH
WINDS.

STRONG NORTHERLY WINDS WILL SPREAD SOUTH IN WAKE OF THE COLD
FRONT. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS.

VERY HIGH GRASSLAND FIRE DANGER IS LIKELY TODAY AHEAD OF THE
FRONT...BUT THIS THREAT WILL SUBSIDE ONCE THE RAIN AND
THUNDERSTORMS BEGIN...AND ALSO IN THE COLD AIR BEHIND THE FRONT.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT GENERALLY
ALONG AND NORTH OF HIGHWAY 50...MAINLY ON GRASSY SURFACES.

NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT OVER
CENTRAL KANSAS...POSSIBLY THREATENING YOUNG OR SENSITIVE
VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL BE POSSIBLE EARLY MONDAY OVER PORTIONS OF SOUTH CENTRAL
KANSAS BEFORE DAYTIME TEMPERATURES RISE. LIGHT ACCUMULATIONS ARE
POSSIBLE ON GRASSY SURFACES.

COLD AIR WILL PERSIST INTO TUESDAY...WITH TEMPERATURES EXPECTED
TO DROP INTO THE LOW TO MID 20S MONDAY NIGHT THREATENING SENSITIVE
VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE
INFORMATION.

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ON MONDAY...WITH VERY
HIGH TO EXTREME ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON GENERALLY
EAST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 13, 2:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             EL DORADO               37.82N 96.86W
04/13/2014  E0.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

CDJ
Local storm report, Apr 13, 2:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             5 NW ATLANTA            37.49N 96.83W
04/13/2014  E0.75 INCH       BUTLER             KS   AMATEUR RADIO

&&

CDJ
Local storm report, Apr 13, 2:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             WINFIELD                37.27N 96.97W
04/13/2014  E0.75 INCH       COWLEY             KS   EMERGENCY MNGR

&&

CDJ
Special weather statement, Apr 13, 2:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CDT SUN APR 13 2014

KSZ053-069-070-132015-
BUTLER-CHASE-GREENWOOD-
249 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 315 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CASSODAY...OR 17
  MILES NORTHWEST OF EUREKA...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THRALL.

DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3790 9655 3810 9664 3820 9636 3818 9635
      3818 9617 3801 9608
TIME...MOT...LOC 1948Z 249DEG 30KT 3802 9648

ES
Local storm report, Apr 13, 2:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             ATLANTA                 37.44N 96.77W
04/13/2014  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Apr 13, 2:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 S ATLANTA             37.41N 96.77W
04/13/2014  E1.75 INCH       COWLEY             KS   TRAINED SPOTTER

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:58 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice47 min
Apr 13, 3:30 AM CDTSpecial Weather StatementICTNeosho30 min
Apr 13, 4:17 AM CDTFreeze WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more12 hr
Apr 13, 4:17 AM CDTFreeze WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
Apr 13, 11:34 AM CDTSpecial Weather StatementICTWoodson26 min
Apr 13, 12:01 PM CDTSpecial Weather StatementICTMarion44 min
Apr 13, 12:54 PM CDTSpecial Weather StatementICTHarvey36 min
Apr 13, 12:58 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick47 min
Apr 13, 1:22 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick38 min
Apr 13, 1:34 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk41 min
Apr 13, 2:09 PM CDTSpecial Weather StatementICTButler36 min
Apr 13, 2:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood48 min
Apr 13, 2:49 PM CDTSpecial Weather StatementICTGreenwood26 min
Apr 13, 2:56 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood64 min
Apr 13, 3:13 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley47 min
Apr 13, 3:17 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson43 min
Apr 13, 4:00 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson45 min
Apr 13, 4:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery61 min
Apr 13, 4:38 PM CDTFreeze WarningICTBarton, Butler, Chase, Cowley, Elk, Ellsworth and 14 more16 hr
Apr 13, 4:38 PM CDTFreeze WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more40 hr
Apr 13, 4:56 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.